Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 74, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 28, 2025, 8:00 PM CDT for Pope County, Stevens County, Minnesota. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2025, 8:00 PM CDT (01:00 UTC)
- Expired
- Jun 28, 2025, 8:35 PM CDT
- In force
- 35 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Pope County, MN, Stevens County, MN
The radar
The Minneapolis radar (KMPX), 193 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 6:36 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 1.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2696 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1383 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.0
The text
As transmitted.
557
WUUS53 KMPX 290100
SVRMPX
MNC121-149-290145-
/O.NEW.KMPX.SV.W.0074.250629T0100Z-250629T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
800 PM CDT Sat Jun 28 2025
The National Weather Service in the Twin Cities has issued a
* Severe Thunderstorm Warning for...
Western Pope County in west central Minnesota...
Southeastern Stevens County in west central Minnesota...
* Until 845 PM CDT.
* At 800 PM CDT, a severe thunderstorm was located 5 miles southwest
of Hancock, or 9 miles south of Morris, moving northeast at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
hail damage to roofs, siding, windows, and vehicles.
Expect wind damage to roofs, siding, and trees.
* Locations impacted include...
Starbuck, Hancock, Cyrus, Lake Emily and Glacial Lakes State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
A Tornado Watch remains in effect until 100 AM CDT for a portion of
west central Minnesota.
&&
LAT...LON 4545 9608 4570 9562 4551 9546 4541 9582
4541 9603
TIME...MOT...LOC 0100Z 243DEG 29KT 4546 9589
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ETA3 follow-up statements
237
WWUS53 KMPX 290111
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
811 PM CDT Sat Jun 28 2025
MNC121-149-290145-
/O.CON.KMPX.SV.W.0074.000000T0000Z-250629T0145Z/
Pope MN-Stevens MN-
811 PM CDT Sat Jun 28 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR WESTERN POPE AND SOUTHEASTERN STEVENS COUNTIES...
At 811 PM CDT, a severe thunderstorm was located over Hancock, or 9
miles southeast of Morris, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
Locations impacted include...
Starbuck, Hancock, Cyrus, Lake Emily and Glacial Lakes State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
A Tornado Watch remains in effect until 100 AM CDT for a portion of
west central Minnesota.
&&
LAT...LON 4545 9608 4570 9562 4551 9546 4541 9582
4541 9603
TIME...MOT...LOC 0100Z 243DEG 29KT 4546 9589
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Strus668
WWUS53 KMPX 290129
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
829 PM CDT Sat Jun 28 2025
MNC149-290139-
/O.CAN.KMPX.SV.W.0074.000000T0000Z-250629T0145Z/
Stevens MN-
829 PM CDT Sat Jun 28 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHEASTERN STEVENS
COUNTY...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However, heavy rain is
still possible with this thunderstorm.
A Tornado Watch remains in effect until 100 AM CDT for a portion of
west central Minnesota.
&&
LAT...LON 4557 9551 4550 9568 4560 9576 4563 9576
4570 9562
TIME...MOT...LOC 0111Z 244DEG 29KT 4550 9577
$$
MNC121-290145-
/O.CON.KMPX.SV.W.0074.000000T0000Z-250629T0145Z/
Pope MN-
829 PM CDT Sat Jun 28 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHWESTERN POPE COUNTY...
At 829 PM CDT, a severe thunderstorm was located near Cyrus, or 12
miles east of Morris, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
Locations impacted include...
Starbuck, Cyrus and Lake Emily.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
A Tornado Watch remains in effect until 100 AM CDT for a portion of
west central Minnesota.
&&
LAT...LON 4557 9551 4550 9568 4560 9576 4563 9576
4570 9562
TIME...MOT...LOC 0111Z 224DEG 26KT 4551 9579
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Borghoff421
WWUS53 KMPX 290135
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
835 PM CDT Sat Jun 28 2025
MNC121-290145-
/O.CAN.KMPX.SV.W.0074.000000T0000Z-250629T0145Z/
Pope MN-
835 PM CDT Sat Jun 28 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR NORTHWESTERN POPE
COUNTY...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, heavy rain is
still possible with this thunderstorm.
A Tornado Watch remains in effect until 100 AM CDT for a portion of
west central Minnesota.
&&
LAT...LON 4557 9551 4550 9568 4560 9576 4563 9576
4570 9562
TIME...MOT...LOC 0129Z 224DEG 26KT 4560 9565
$$
BorghoffWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:42 PM CDT, 1 hour 18 minutes earlier. Its key messages:
- Storms expected to develop over west central MN late this afternoon and track south and east from there through the night. Threat for very large hail and tornadoes will be greatest where storms initiate in western MN, with the threat transitioning to more of a wind threat through the night as lines develop.
- Next period of active weather looks to come at the end of next week, with a possible frontal passage for the Fourth of July.
Area forecast discussion, Jun 28, 6:42 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 642 PM CDT Sat Jun 28 2025 .KEY MESSAGES... - Storms expected to develop over west central MN late this afternoon and track south and east from there through the night. Threat for very large hail and tornadoes will be greatest where storms initiate in western MN, with the threat transitioning to more of a wind threat through the night as lines develop. - Next period of active weather looks to come at the end of next week, with a possible frontal passage for the Fourth of July. && .DISCUSSION... Issued at 249 PM CDT Sat Jun 28 2025 Although initially the unforecast MCS that came out of SoDak this morning added a good deal of uncertainty to the forecast. The wind field across southern MN says that it's impacts on the atmosphere were pretty minimal, with the main impact coming from its cloud cover slowing down diurnal warming. West of the cloud cover, there is a zone of enhanced WAA & isentropic lift near the h7 level that is producing accas across western into central MN that's trying to produce some convection as well, though this looks to remain elevated and continue to struggle and will not be a part of the main show expected for later today. As for the main show, that is expected to kick off quickly between 6pm and 8pm out in the region from Morris over to Mille Lacs. A slight delay in initiation thanks to the morning MCS. This is on the nose of an impressive CAPE gradient, where mlCAPE should be maximized in the 4000-5000 j/kg range. The highest CAPE values will be capped, but it's just north of the cap where storms will blow. Once they go, they'll go fast given the instability. Forecast hodographs do have a clockwise curve, but they're pretty short, indicative of the modest flow at best. This high CAPE/low shear environment will favor multi-cell clusters with occasional supercell structures. At initiation, we'll have the greatest threat for very large hail and brief tornadoes, but these will quickly congeal. This will likely result in one or more forward propagating MCSs that will pose a primarily wind threat through the rest of the night, but confidence is low on how any MCSs will evolve. The uncertainty for Sunday starts right away, besides any remnants from tonight's MCS(S), we're also seeing several CAMs that show yet another MCS coming out of SoDak late tonight into Sunday morning. This MCS would come from the storms we're starting to bubble up in northeast CO, with that energy heading for southern MN Sunday morning. How big of a threat this activity will pose to southern MN will come down to just how robust convection becomes over western/central SoDak tonight. For the rest of Sunday, we'll see a very weak and diffuse wind shift work across MN during the afternoon, with upper 60/lower 70 dewpoints in place. This will result in a diurnal uptick in storms again Sunday afternoon across eastern MN, but given the weak flow, the severe threat looks pretty low for Sunday, with an isolated severe storm possible. The only thing that could change this idea is if we get robust convection coming out of SoDak that kicks off an MCV that could serve as a focus stronger storms over southeast MN and western WI during the afternoon. Monday will be pleasant, but we'll have the upper trough currently over Alberta coming through during peak heating. Cooler temps aloft will allow for the development of some scattered diurnal showers Monday afternoon, with the greatest rain chances north of I-94. Rising heights behind this trough will finally bring as a for sure dry day on Tuesday. For Wednesday and beyond, confidence in the forecast diminishes considerably, with quite a bit of spread still present in the models with how quickly moisture returns to the upper MS Valley. Looking at the EPS, it currently favors a trough/frontal passage on Friday, timed absolutely perfectly for all those afternoon and evening Fourth of July celebrations you may have planned. No need to cancel plans yet, but if you do plan on being out and about to celebrate the Fourth, it would be a good idea to keep an eye on the forecast in the coming days. && .AVIATION /00Z TAFS THROUGH 00Z MONDAY/... Issued at 637 PM CDT Sat Jun 28 2025 Thunderstorms are beginning to develop across central Minnesota this evening. Expecting a line of storms to eventually move through the area between 03-09z from northwest to southeast. MVFR/IFR conditions are possible with these storms. Confidence was lower further east for KEAU, so have opted to leave out any overnight precip. Additional showers and storms are possible tomorrow, mainly for eastern MN/western WI, but have only included PROB30 for this. KMSP...Storms are expected between 06-09z. There is a high amount of uncertainty during the morning hours on whether or not showers and storms stick around. Another round of showers and storms are possible during the afternoon, but have only added a PROB30 to account for this for now. /OUTLOOK FOR KMSP/ MON...VFR. Wind NW 10-15G25 kts. TUE...VFR. Wind NW 10-15 kts. WED...VFR. Chc TSRA. Wind SW 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...MPG AVIATION...Dye
Hazardous weather outlook, Jun 28, 1:40 PM CDT, 6 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 140 PM CDT Sat Jun 28 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 291845- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 140 PM CDT Sat Jun 28 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected to develop over west central Minnesota late this afternoon, tracking east and south across the rest of central and southern Minnesota and into western Wisconsin tonight. Initially, tornadoes, very large hail, and damaging wind gusts will be possible, but the greatest severe hazard will transition to a strong wind threat through the night. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Another round of strong to severe storms possible on Sunday with the best chance in western Wisconsin. The greatest risk will be for damaging winds. More unsettled weather is expected Wednesday through the rest of next week. Some strong to severe storms will be possible with any storms that develop. Storms may possibly impact the area during the late afternoon and evening on the Fourth of July. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this evening and overnight.
In the hours before
Local storm report, Jun 28, 7:39 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
739 PM CDT Sat Jun 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM Tornado 4 NE Marietta 45.05N 96.35W
06/28/2025 Lac qui Parle MN Trained Spotter
Trained Spotter confirmed tornado N of MN
Hwy 40 west of Madison.
&&
RMDLocal storm report, Jun 28, 7:54 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
754 PM CDT Sat Jun 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM Tornado 4 NE Holloway 45.28N 95.84W
06/28/2025 Swift MN Storm Chaser
Tornado spotted on the ground 4.5 miles W of
Danvers.
&&
RMDThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:07 PM CDT | Tornado Warning | MPX | Pope, Swift | 23 min |
| Jun 28, 7:16 PM CDT | Tornado Warning | MPX | Lac qui Parle | 29 min |
| Jun 28, 7:29 PM CDT | Tornado Warning | MPX | Lac qui Parle, Yellow Medicine | 46 min |
| Jun 28, 7:31 PM CDT | Severe Thunderstorm Warning | MPX | Pope, Stevens, Swift | 59 min |
| Jun 28, 7:44 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope | 31 min |
| Jun 28, 7:44 PM CDT | Tornado Warning | MPX | Lac qui Parle | 21 min |
| Jun 28, 7:47 PM CDT | Tornado Warning | MPX | Swift | 28 min |
| Jun 28, 8:07 PM CDT | Severe Thunderstorm Warning | MPX | Todd | 38 min |
| Jun 28, 8:20 PM CDT | Tornado Warning | MPX | Yellow Medicine | 40 min |
| Jun 28, 8:23 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 19 min |
| Jun 28, 8:35 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Swift | 40 min |
| Jun 28, 8:43 PM CDT | Tornado Warning | MPX | Chippewa, Kandiyohi, Swift | 32 min |
| Jun 28, 8:46 PM CDT | Tornado Warning | MPX | Lac qui Parle, Yellow Medicine | 44 min |
| Jun 28, 8:51 PM CDT | Severe Thunderstorm Warning | MPX | Morrison, Todd | 24 min |
| Jun 28, 8:55 PM CDT | Special Weather Statement | MPX | Douglas | 35 min |
| Jun 28, 9:07 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi | 53 min |
| Jun 28, 9:12 PM CDT | Tornado Warning | MPX | Chippewa, Kandiyohi | 12 min |
| Jun 28, 9:22 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Morrison, Stearns, Todd | 38 min |
| Jun 28, 9:26 PM CDT | Flash Flood Warning | MPX | Lac qui Parle, Yellow Medicine | 4 hr |
| Jun 28, 9:31 PM CDT | Tornado Warning | MPX | Lac qui Parle, Yellow Medicine | 19 min |
| Jun 28, 9:36 PM CDT | Tornado Warning | MPX | Benton, Morrison, Stearns | 39 min |
| Jun 28, 9:41 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Renville, Yellow Medicine | 35 min |
| Jun 28, 9:50 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs, Sherburne, Stearns | 40 min |
| Jun 28, 9:57 PM CDT | Tornado Warning | MPX | Renville | 33 min |
| Jun 28, 10:09 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Isanti, Kanabec, Mille Lacs, Morrison | 36 min |
| Jun 28, 10:21 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Redwood, Renville, Yellow Medicine | 39 min |
| Jun 28, 10:28 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Benton, Hennepin, Isanti, Mille Lacs, Sherburne and 1 more | 47 min |
| Jun 28, 10:44 PM CDT | Severe Thunderstorm Warning | MPX | Chisago, Isanti, Kanabec, Mille Lacs | 20 min |
| Jun 28, 10:48 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 57 min |
| Jun 28, 11:07 PM CDT | Severe Thunderstorm Warning | MPX | Brown, McLeod, Nicollet, Redwood, Sibley | 53 min |
| Jun 28, 11:14 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Chisago, Hennepin, Isanti, Ramsey, Sherburne and 2 more | 46 min |
| Jun 29, 12:00 AM CDT | Special Weather Statement | MPX | Hennepin | 30 min |
| Jun 29, 12:08 AM CDT | Tornado Warning | MPX | Carver, Hennepin | 37 min |
| Jun 29, 12:13 AM CDT | Flash Flood Warning | MPX | Sherburne, Wright | 95 min |
| Jun 29, 12:15 AM CDT | Tornado Warning | MPX | Carver, Scott, Sibley | 30 min |
| Jun 29, 12:17 AM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 43 min |
| Jun 29, 12:35 AM CDT | Tornado Warning | MPX | Dakota, Hennepin, Scott | 25 min |
| Jun 29, 12:52 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Hennepin, Ramsey | 23 min |
| Jun 29, 1:04 AM CDT | River Flood Warning | MPX | Hennepin, Wright | 21 days |
| Jun 29, 1:14 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Ramsey, Washington | 31 min |
| Jun 29, 11:19 AM CDT | Areal Flood Warning | MPX | Lac qui Parle, Yellow Medicine | 22 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.